Alert archive / Arizona / Snow Advisories in 2007

Snow Advisory 8, NWS Flagstaff, AZ

November 30, 2007Coconino County, Arizona

NWS Flagstaff, AZ issued this snow advisory at Nov 30, 2007, 3:07 PM MST for Coconino County, Arizona. It took effect at Dec 1, 2007, 12:00 AM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2007, 3:07 PM MST (22:07 UTC)
In effect from
Dec 1, 2007, 12:00 AM MST
Expired
Dec 1, 2007, 8:00 PM MST
In force
20 hr
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this snow advisory went out at Nov 30, 9:55 AM MST, 5 hours 12 minutes earlier.

Area forecast discussion, Nov 30, 9:55 AM MST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST FRI NOV 30 2007

.SYNOPSIS...A LOW PRESSURE SYSTEM WEST OF BAJA WILL COMBINE WITH A
TROUGH OF LOW PRESSURE OVER THE WEST COAST TO BRING WIDESPREAD
MODERATE TO LOCALLY HEAVY RAINFALL TO NORTHERN ARIZONA TODAY AND
EARLY SATURDAY. A COLD FRONT WILL MOVE EASTWARD ACROSS ARIZONA ON
SATURDAY WITH SNOW LEVELS FALLING TO 6000 TO 7000 FEET DURING THE
AFTERNOON. PRECIPITATION WILL END SATURDAY NIGHT WITH IMPROVING
WEATHER ON SUNDAY.

&&

.DISCUSSION...SCATTERED RAIN SHOWERS CONTINUE ACROSS NORTHERN AZ
THIS MORNING AS A A VERY MOIST AIRMASS CONTINUES TO PUSH INTO THE
AREA FROM THE SOUTH. RADAR INDICATES THE HEAVIEST AND MOST
WIDESPREAD SHOWERS OVER NORTHWESTERN PORTIONS OF THE NORTHERN AZ
FORECAST AZ WHERE THE BEST COMBINATION OF MOISTURE AND SYMMETRIC
INSTABILITY IN ANTICYCLONIC FLOW SEEM TO BE TARGETING.

MEANWHILE...A CLOSED LOW OFF THE BAJA COAST IS BEGINNING TO EJECT
NORTHEASTWARD IN RESPONSE TO A SHORTWAVE TROUGH DIGGING OUT OF THE
PAC NORTHWEST TOWARD NORTHERN AZ. MODELS AGREE THESE FEATURES WILL
MERGE AND EJECT ACROSS AZ TONIGHT...PROVIDING GOOD SYNOPTIC SCALE
LIFT IN A VERY MOIST AND MILD AIRMASS. GENERALLY...EXPECTING 1-2
INCHES OF STORM TOTAL PRECIPITATION WITH 3-4 INCHES POSSIBLE IN
LOCALIZED AREAS...MOST LIKELY THE SOUTH-FACING SLOPES OF THE
MOGOLLON RIM. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE KAIBAB PLATEAU SOUTHEASTWARD THROUGH THE WHITE MOUNTAINS AND
SOUTHWARD. SNOW LEVELS WILL REMAIN HIGH TONIGHT...GENERALLY ABOVE
9000 FEET.

ON SATURDAY...A SECOND SHORTWAVE IMPULSE WILL DIG SOUTHEASTWARD
THROUGH NORTHERN AZ...PROVIDING ANOTHER PERIOD OF HEAVIER
PRECIPITATION. IN ADDITION...STRONG PRESSURE GRADIENTS PRECEDING
THIS FEATURE WILL BRING WINDY CONDITIONS AHEAD OF THE TROUGH
AXIS...AND THERE IS SOME RISK WINDS WILL EXCEED ADVISORY CRITERIA.
HEAVY CLOUD COVER AND PRECIPITATION WILL LIKELY HOLD WINDS BELOW 30
MPH SUSTAINED/40 MPH GUSTS...BUT WILL KEEP AN EYE MAINLY ON THE
LITTLE COLORADO VALLEY OF EAST CENTRAL AZ IN CASE A WIND ADVISORY
NEEDS TO BE ISSUED. FINALLY...SATURDAYS SHORTWAVE WILL BRING IN MUCH
COLDER AIR FROM THE NORTHWEST...LOWERING SNOW LEVELS TO 6000 TO 7000
FEET BY THE AFTERNOON. EXCEPT FOR THE HIGHEST ELEVATIONS ABOVE 8500
FEET...MOST OF THE PRECIPITATION IS EXPECTED TO FALL AS RAIN BEFORE
THE SNOW LEVELS FALL...THEREFORE ONLY LIGHT ACCUMULATIONS ARE
EXPECTED.

ON SUNDAY...A RIDGE WILL DEVELOP BEHIND THIS SYSTEM FOR A RAPID END
TO THE PRECIPITATION. TEMPS WILL ALSO WARM TO ABOVE SEASONABLE
LEVELS BY MIDWEEK.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT DETERIORATING CONDITIONS
THROUGH TODAY WITH INCREASING PRECIPITATION CHANCES AND WIDESPREAD
TERRAIN OBSCURATIONS...MVFR CEILINGS/VISIBILITIES AND LOCAL IFR
CONDITIONS ACROSS NORTHERN ARIZONA. CEILINGS BELOW 1000 FEET WILL BE
COMMON IN AREAS OF RAIN. IN ADDITION...SOUTHWEST SURFACE WINDS WILL
INCREASE LATE FRIDAY NIGHT AND SATURDAY WITH FROM 35-40KT. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR AZZ
004-006>008-015>018-037-038 FROM 6 PM MST TODAY UNTIL 11 AM MST
SATURDAY.

&&

ONTON/41
Hazardous weather outlook, Nov 30, 10:00 AM MST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST FRI NOV 30 2007

AZZ004>018-037>040-010700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A STRONG AND MOIST PACIFIC STORM SYSTEM WILL IMPACT NORTHERN ARIZONA
TODAY. THIS STORM WILL PRODUCE THE MOST SIGNIFICANT RAINFALL OF THE
PAST FEW MONTHS. WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES
ARE LIKELY. LOCALLY HEAVIER AMOUNTS OF 3 TO 4 INCHES WILL BE
POSSIBLE IN FAVORED LOCATIONS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHERN
ARIZONA FROM 6 PM MST TODAY THROUGH 12 PM MST SATURDAY. SEE PRODUCT
PHXFFAFGZ FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE TO HEAVY RAIN WILL CONTINUE ON SATURDAY...CHANGING TO RAIN
AND SNOW DURING THE AFTERNOON AND EVENING. SNOW LEVELS WILL FALL
RAPIDLY TO AROUND 6000 FEET IN THE NORTH AND 7000 FEET IN THE WHITE
MOUNTAINS BY SATURDAY EVENING. LITTLE SNOW ACCUMULATION IS EXPECTED
BELOW ELEVATIONS OF 7000-7500 FEET BUT SUBSTANTIAL ACCUMULATIONS ARE
POSSIBLE ABOVE 8000-8500 FEET.

ADDITIONALLY...SOUTHWEST WINDS WILL BECOME STRONG ON SATURDAY WITH
WINDS GUSTS APPROACHING 35 TO 40 MPH...ESPECIALLY IN THE EASTERN
PORTION OF THE STATE. A WIND ADVISORY MAY BE REQUIRED FOR THESE
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:19 PM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai28 hr

Nearby

Snow Advisories in Arizona, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.